Rational Homotopy Theory of Flag Varieties Associated to Kac-Moody Groups

  • Shrawan Kumar
Conference paper
Part of the Mathematical Sciences Research Institute Publications book series (MSRI, volume 4)


This paper is a sequel to my earlier paper “Geometry of Schubert cells and cohomology of Kac-Moody Lie-algebras”. It uses many results from the paper, just mentioned, in an essential manner.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B]
    Berman, S.: On the low dimensional cohomology of some infinite dimensional simple Lie-algebras. Pacific Journal of Mathematics 83 (1979), 27–36.MathSciNetMATHGoogle Scholar
  2. [CE]
    Cartan, H. and Eilenberg, S.: Homological Algebra. Princeton University Press, Princeton (1956).MATHGoogle Scholar
  3. [DGMS]
    Deligne, P.; Griffiths, P.; Morgan, J. and Sullivan, D.: Real homotopy theory of Kahler manifolds. Inventiones Math. 29 (1975), 245–274.MathSciNetMATHCrossRefGoogle Scholar
  4. [G]
    Garland, H.: The arithmetic theory of loop groups. Publications Math. I.H.E.S. 52 (1980), 181–312.Google Scholar
  5. [GH]
    Griffiths, P. and Harris, J.: Principles of Alg. Geometry. Wiley-Interscience, New York (1978).Google Scholar
  6. [GM]
    Griffiths, P.A. and Morgan, J.W.: Rational homotopy theory and differential forms. Progress in Mathematics Vol. 16. Birkhauser (1981).Google Scholar
  7. [HaS]
    Halperin, S. and Stasheff, J.: Obstructions to homotopy equivalences. Adv. in Math. 32 (1979), 233–279.MathSciNetMATHCrossRefGoogle Scholar
  8. [Hi]
    Hironaka, H.: Triangulations of Algebraic sets. Proc. of Symposia in Pure Mathematics 29 (1975), 165–185.Google Scholar
  9. [HS]
    Hochschild, G. and Serre, J.P.: Cohomology of Lie-algebras. Annals of Math. 57 (1953), 591–603.MathSciNetCrossRefGoogle Scholar
  10. [K1]_Kac, V.G.: Infinite dimensional Lie algebras. Progress in Mathematics Vol. 44. Birkhäuser (1983).Google Scholar
  11. [Kg]
    Kac, V.G.: Torsion in cohomology of compact Lie groups. MSRI preprint no. 023-84-7 (1984).Google Scholar
  12. [KP1]
    [KP1]_Kac, V.G. and Peterson, D.H.: Infinite flag varieties and conjugacy theorems. Proc. Nat. Acad. Sci. USA 80 (1983), 1778–1782.MathSciNetMATHCrossRefGoogle Scholar
  13. [KP2]
    [KP2]_Kac, V.G. and Peterson, D.H.: Regular functions on certain infinite dimensional groups. Arithmetic and Geometry, ed. Artin, M. and Tate, J. (Birkhäuser, Boston) 1983, 141–166.Google Scholar
  14. [Ku1]_Kumar, S.: Geometry of Schubert cells and cohomology of Kac-Moody Lie-algebras. MSRI preprint no. 012-84 (1984). (To appear in Journal of Diff. Geometry.)Google Scholar
  15. [KU2]_Kumar, S.: Homology of Kac-Moody Lie algebras with arbitrary coefficients. MSRI preprint no. 033-84 (1984). (To appear in Journal of Algebra.)Google Scholar
  16. [L]
    Lepowsky, J.: Generalized Verma modules, loop space cohomology and Macdonald-type identities. Ann. Scien. Éc. Norm. Sup. 12 (1979), 169–234.MathSciNetGoogle Scholar
  17. [M]
    Moody, R.V.: A new class of Lie-algebras. J. Algebra 10 (1968), 211–230.MathSciNetCrossRefGoogle Scholar
  18. [Q]
    Quillen, D.: Rational homotopy theory. Ann. of Math. 90 (1969), 205–295.MathSciNetMATHCrossRefGoogle Scholar
  19. [S1]
    [S1]_Sullivan, D.: Genetics of homotopy theory and the Adams conjecture. Ann. of Math. 100 (1974), 1–79.MathSciNetMATHCrossRefGoogle Scholar
  20. [S2]
    [S2]_Sullivan, D.: Infinitesimal computations in topology. Publ. Math. I.H.E.S. 47 (1978), 269–331.Google Scholar
  21. [Sa]
    Safarevic, I.R.: On some infinite dimensional groups II. Math. USSR Izvestija 18 (1982), 185–194.CrossRefGoogle Scholar
  22. [Se]
    Serre, J.P.: Algèbre Locale-Multiplicités. Lecture notes in Mathematics, Springer-Verlag (1965).Google Scholar
  23. [T]
    Tits, J.: Resumé de cours. College de France, Paris (1981–82).Google Scholar
  24. [Wa]
    Warner, F.W.: Foundations of Differentiable manifolds and Lie-groups. Scott, Foresman & Co. (1971).Google Scholar
  25. [Wh1]_Whitney, H.: Geometric Integration theory. Princeton University Press (1957).Google Scholar
  26. [Wh2]
    [Wh2]_Whitney, H.: On products in a Complex. Ann. of Math. 39 (1938), 397–432.MathSciNetCrossRefGoogle Scholar
  27. [Wi]
    Wilson, R.: Euclidean Lie-algebras are universal central extensions. Lecture notes in Math. 933 (1982), 210–213.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1985

Authors and Affiliations

  • Shrawan Kumar
    • 1
    • 2
  1. 1.Mathematical Sciences Research InstituteBerkeleyUSA
  2. 2.Tata Institute of Fundamental ResearchColaba, BombayIndia

Personalised recommendations